I have oily, dry & sensitive skin. My doctor prescribed me tretinoin 0.025 cream; will it permanently harm my skin?

I need to know since I have combination skin , if it Will harm my skin forever. I havent used it yet but idk if I should.

Doctor Answers 1

Tretinoin therapy

Thank you for your question. Tretinoin is an effective therapy in treating acne, but it does have some side effects. Side effects include dryness, irritation, redness, peeling, etc. In my experience, starting tretinoin every other night or every two nights minimizes side effects, and if no irritation/redness, then tretinoin may be used nightly. However, I always recommend my patients to monitor and listen to their skin and stop therapy if they experience any problems. In my opinion, if you experience any side effects, least likely to have permanent issues. I highly recommend you consult with a board certified dermatologist regarding your questions and concerns. Take care and good luck.

Las Vegas Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.